The first case of penicillamine-induced pemphigus in a patient with Wilson's disease was reported by
Degos et al1 in 1969. This was followed by many other reports of pemphigus (usually foliaceus or erythematosus), occurring mainly in patients treated with penicillamine for rheumatoid arthritis (RA). We present here a case of pemphigus vulgaris, probably induced by penicillamine that affected only the oral mucosa.
Report of a Case
A 50-year-old woman was hospitalized at the Dermatology Service of the ChaimSheba Medical Center, Tel-Hashomer, Israel, in December 1978 because of a sore throat, difficulty swallowing, and painful, recurrent erosions of the oral mucosa that had appeared six weeks previously. Her history indicated classic seropositive RA that had begun four years earlier, and for which she had received anti-inflammatory drugs and intramuscular gold sodium thiomalate therapy (50 mg once a week for 14 months). In March 1977, she began receiving gradually increasing
Henri Trau, Miriam Schewach-Millet, Isaac Gold, Abraham Feinstein, Isaac Horowitz, Naomi Kaplinsky. Penicillamine-Induced Pemphigus. Arch Dermatol. 1980;116(6):721–722. doi:10.1001/archderm.1980.01640300109033